Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 27, 2022, 10:25 PM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 10:25 PM CDT (03:25 UTC)
- Expired
- Jun 28, 2022, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
125
WGUS54 KMAF 280325
FFWMAF
TXC383-280630-
/O.NEW.KMAF.FF.W.0012.220628T0325Z-220628T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1025 PM CDT Mon Jun 27 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Reagan County in western Texas...
* Until 130 AM CDT.
* At 1025 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Best, Texon, and along U.S. HWY 67 and RR 1555.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3108 10178 3130 10177 3130 10158 3108 10157
FLASH FLOOD...RADAR INDICATED
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:48 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 6:48 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 648 PM CDT Mon Jun 27 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 629 PM CDT Mon Jun 27 2022 Ongoing convection has mostly remained outside of area terminals, however TS/VCTS will still be possible over the next few hours, especially at FST, MAF, and INK. Brief wind shifts will be possible due to thunderstorm generated outflow boundaries. Otherwise, winds are expected to continue out of the east to northeast through tonight. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 117 PM CDT Mon Jun 27 2022 Upper ridge has 2 centers today... TX and NV. The ridge over TX will weaken Tuesday as ridge grows over the Western US. A cold front moved into the region yesterday resulting in noticeably cooler temperatures today. Even post frontal with an E wind guidance unusually cool for late June in the low to mid 80s... went slightly over. Lows in the 60s. Some locations did get good rain yesterday especially SE NM. Caprock was the winner with 2.0 inch of rain reported. Chance of additional storms this afternoon and evening. Will have orographic lift with an E wind and will also have boundary across the Srn CWA to act as a focus for storm development. Locally heavy rain will be possible with MAF 12z PW over 1.2 inches and slow moving storms. Rain chance higher areawide on Tuesday with best chance over Davis Mtns into the Marfa Plateau and Northern Big Bend region. && .LONG TERM... (Wednesday through Sunday) Issued at 117 PM CDT Mon Jun 27 2022 An upper ridge will be situated over the Four Corners on Wednesday, primed to slowly shift eastward for the later half of the week. This means thickness will be increasing each day for West Texas and Southeast New Mexico and temperatures should rebound to near normal as a result for Thursday and beyond. An inverted trough will be pushing its way into the region Tuesday and Wednesday, and this may help prevent temperatures from reaching the triple digits through the weekend. Thanks to upslope flow in this pattern, we'll have a decent shot at some thunderstorms each afternoon, with the greatest chances across the western half of the CWA and higher terrain. Still, given the uncertainty with this set up and the potential for drier air moving into the region, have only maintained minimal POPs through parts of the Permian Basin and lower Trans Pecos through the long term period. Any storms that develop will be capable of frequent lightning, gusty winds, and heavy rainfall which may result in localized flooding. By the beginning of next week, an upper trough off the coast of CA/OR should push the thermal ridge over the region, and we look to return to triple digits. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 86 67 92 / 10 30 10 10 Carlsbad 66 86 62 89 / 30 40 30 30 Dryden 72 94 69 94 / 30 40 20 20 Fort Stockton 67 88 65 91 / 30 40 30 30 Guadalupe Pass 63 78 60 82 / 20 40 30 40 Hobbs 64 83 62 87 / 30 40 30 20 Marfa 58 83 55 84 / 30 60 40 50 Midland Intl Airport 68 86 66 90 / 10 40 20 10 Odessa 69 86 67 89 / 20 40 20 10 Wink 68 89 65 91 / 20 40 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....88 AVIATION...24
Hazardous weather outlook, Jun 27, 1:15 PM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 115 PM CDT Mon Jun 27 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 115 PM CDT Mon Jun 27 2022 /1215 PM MDT Mon Jun 27 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and evening, mainly over the Pecos River Valley. Any storms that do develop will be accompanied by frequent lightning, gusty winds, and heavy rainfall, which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 27, 5:10 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
510 PM CDT Mon Jun 27 2022
TXZ082-272300-
Terrell TX-
510 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of east central Terrell
County through 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Terrell County Gas Plant, or 26 miles northeast of
Dryden, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10176 3025 10176 3030 10200 3043 10189
3032 10174 3030 10174
TIME...MOT...LOC 2210Z 121DEG 13KT 3028 10176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 27, 5:59 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
559 PM CDT Mon Jun 27 2022
TXZ075-274-272345-
Pecos TX-Reeves County Plains TX-
559 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northwestern Pecos
and east central Reeves Counties through 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Grandfalls, or 19 miles northwest of Fort
Stockton, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coyanosa and B F Goodrich Testing Track.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 10297 3108 10306 3126 10329 3136 10307
TIME...MOT...LOC 2259Z 147DEG 10KT 3113 10305
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 27, 6:04 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM CDT Mon Jun 27 2022
TXZ069-272345-
Upton TX-
604 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of east central Upton
County through 645 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rankin, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Upton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 10186 3128 10190 3126 10207 3146 10200
TIME...MOT...LOC 2303Z 104DEG 5KT 3133 10194
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 27, 6:19 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Mon Jun 27 2022
TXZ070-280000-
Reagan TX-
619 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of central Reagan
County through 700 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reagan County Airport, or near Big Lake, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Lake, Reagan County Airport and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 10130 3118 10153 3140 10173 3147 10130
TIME...MOT...LOC 2319Z 158DEG 13KT 3123 10149
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 27, 7:09 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
709 PM CDT Mon Jun 27 2022
TXZ069-070-280100-
Reagan TX-Upton TX-
709 PM CDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of northwestern Reagan
and southeastern Upton Counties through 800 PM CDT...
At 709 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northwest of Reagan County Airport to
near Rankin. Movement was north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rankin and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 10158 3135 10215 3113 10196 3130 10154
TIME...MOT...LOC 0009Z 184DEG 12KT 3140 10164 3126 10196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 27, 7:12 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 PM CDT Mon Jun 27 2022
TXZ067-075-274-280100-
Pecos TX-Ward TX-Reeves County Plains TX-
712 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of north central Pecos,
east central Reeves and central Ward Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Grandfalls, or 23 miles north of Fort Stockton,
moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coyanosa and B F Goodrich Testing Track.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 10286 3115 10291 3121 10330 3145 10316
TIME...MOT...LOC 0012Z 114DEG 10KT 3122 10296
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM CDT | Special Weather Statement | MAF | Upton | 51 min |
| Jun 27, 7:12 PM CDT | Special Weather Statement | MAF | Ward | 48 min |
| Jun 27, 8:23 PM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Jun 27, 9:08 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 3 hr |
| Jun 28, 1:39 PM CDT | Special Weather Statement | MAF | Jeff Davis | 51 min |
| Jun 28, 2:04 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 2:59 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 3:21 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jun 28, 3:38 PM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 28, 3:54 PM CDT | Special Weather Statement | MAF | Martin | 51 min |
| Jun 28, 3:55 PM CDT | Special Weather Statement | MAF | Jeff Davis | 65 min |
| Jun 28, 4:30 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 28, 5:06 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jun 28, 5:12 PM CDT | Special Weather Statement | MAF | Reeves | 63 min |
| Jun 28, 5:46 PM CDT | Special Weather Statement | MAF | Winkler | 59 min |
| Jun 28, 5:51 PM CDT | Areal Flood Advisory | MAF | Loving, Winkler | 3 hr |
| Jun 28, 6:24 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jun 28, 6:42 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.